Tab Application Banner
  • Users Online: 175
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
 
CASE BASED REVIEW
Ahead of Print

Minocycline-induced antineutrophil cytoplasmic antibody-associated vasculitis in children


 Department of Pediatrics, Bharati Vidyapeeth University Medical College Hospital and Research Centre, Pune, Maharashtra, India

Correspondence Address:
Sunil Kapur,
Department of Pediatrics, Bharati Vidyapeeth University Medical College Hospital and Research Centre, Apollo Spectra Hospital, Pune, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/injr.injr_33_20

Chronic exposure to minocycline, a commonly used anti-acne medication, results in a variety of autoimmune syndromes. Minocycline-induced vasculitis often associated with the presence of antinuclear antibody (ANA) and antineutrophil cytoplasmic antibody (ANCA) has been reported in Western literature, mainly in adults. Herein, we report a rare case of a 15-year-old male child on minocycline treatment for 1 year, who presented with fever, skin rash, and polyarthralgia for 4 months. His erythrocyte sedimentation rate (ESR) level was elevated, ANA and myeloperoxidase ANCA were positive, and skin biopsy revealed leukocytoclastic vasculitis. Upon discontinuation of minocycline and prescribing a short course of oral steroids, all his symptoms resolved and ESR normalized within 2 weeks. The child remained asymptomatic with normal acute-phase reactants at 2-month follow-up. This outcome suggested that minocycline was the main cause of ANCA-associated vasculitis.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Kapur S
    -  Oswal J
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed142    
    PDF Downloaded10    

Recommend this journal